MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 88863256-51
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Granuloma (1876); Tissue Damage (2104); Tissue Breakdown (2681); No Code Available (3191)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: a hand extensor tenorrhaphy was performed.Approximately 2 months and 1 week post op the patient had prominicence of the suture.The customer claims that the adverse event happened after tenorrhaphy of hand extensors.After month or two, the suture (the knot of the suture) has been observed to spit out of dermis.There was granuloma formation at the knot site.The suture was routinely hydrated by pooling through the physiological solution.For suturing the hand tendon extensor, they used kessler and/or krakow suturing, pulling the suture several times through the tendon.Removal of the spitted sutures was required to prevent permanent impairment of a function.There was unanticipated tissue loss due to the removal of the spitted suture.There was tissue damage as a result of the problem.The damage was not permanent after the second procedure.There will be an additional operation performed to correct the issue.It led to additional hospital stay.The current patient status is ok.Patient medical history: healthy.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
TI-CRON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6608445
Report Number9612501-2017-05571
Device Sequence Number11050016
Product Code GAT
UDI-Device Identifier10884521061897
UDI-Public10884521061897
Combination Product (Y/N)N
PMA/510(K) Number
K961578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number88863256-51
Device Catalogue Number88863256-51
Device Lot NumberD6C2015X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by Manufacturer03/14/2017
02/19/2018
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date09/07/2017
03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;